MAUDE Adverse Event Report: K2M, INC. THORACIC PROBE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. THORACIC PROBE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90054
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: one (1) device, lot tl5, was received 25/mar/2021.One (1) device, lot bbmg, was received 6/apr/2021.A supplemental vmsr will be submitted upon completion of the remaining seven (7) investigations.
 
Event or Problem Description
This report summarizes two malfunction events where the tip of a denali thoracic probe "broke" intra-operatively.All pieces were removed from the patient and the procedure was successfully completed with no delay or adverse consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Corrected data: previously stated in h.10.That "a supplemental vmsr will be submitted upon completion of the remaining seven (7) investigations"; however, there were only 2 devices captured/reported.Lot tl5 (manufactured 16/jul/2008): visual analysis observed that device tip had fractured between the 30mm and the 40mm laser marking.It was also noted that the laser markings of the device were worn, and discoloration was present throughout the surface of the instrument.Lot bbmg (manufactured 11/apr/2012): visual analysis observed that device tip had fractured near the 10mm laser marking.It was also noted that the laser markings of the device were worn.Manufacturing records reveal that the devices were 9 to 13 years old at the time of event.It is likely that repeated use throughout the device's service life could have compromised the material integrity at the tip, causing the observed fracture.

Brand Name
THORACIC PROBE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11746170
Report Number3004774118-2021-00127
Device Sequence Number17107771
Product Code LXH
UDI-Device Identifier10888857009868
UDI-Public10888857009868
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized2
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90054
Device Lot NumberBBMG, TL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1